Radiation recall is a severe skin reaction that occurs when certain chemotherapy drugs are administered during or soon after radiation treatment. The rash appears like a severe sun burn. Treatment generally consists of corticosteroids to reduce inflammation, and rarely, delay of chemotherapy until the skin heals.
Radiation recall is a severe skin reaction that develops when chemotherapy is administered during or soon after radiation treatment. It usually appears on the area of skin where the radiation was administered several weeks to months after the radiation was administered.
The chemotherapy drugs that have been reported to cause radiation recall in more than 10% of patients include:
Radiation recall is a rash that appears like a severe sun burn. It is characterized by one or more of the following:
In some cases, symptoms may be severe enough that chemotherapy may have to be delayed until your skin heals. Usually, your doctor will try to give you medication to reduce the inflammation so that you can continue receiving the chemotherapy. Corticosteroids, in the form of a pill or a cream, may be prescribed for this purpose.
It is very important to protect the skin that is irritated: